I had Expression HA filler injected into my lips 6 days ago. She hit an artery when I was being injected and I bled and bruised. The bruise is going away just fine and I had no complications however my question is if she hit an artery does that mean the filler was injected into the artery? If so will this cause me complications if it entered my bloodstream? Thank you for your responses.
Hit Artery After Expression HA Filler In Lips?
Doctor Answers (1)
They hit an artery when treating me
It is not uncommon to hit an artery when performing surgery on the lip. It is however uncommon to do so during treatment with fillers. In nearly all cases, this results in swelling and a bruise that can take 7-10 days to resolve.
If one were to inject a filler into an artery, the biggest risk is occlusion (closing off) the artery. In some areas, that can be catastrophic, resulting in necrosis (death) of the skin that it supplies. When this occurs, blanching (whiteness) of the skin is seen immediately, followed by pain within 30 or more minutes and necrosis (death) of the skin within days. In other areas, little if any sequelae result.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.